Texas, 2001

Damaging Wind in Texas, October 11, 2001

October 11, 2001 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 11, 7:50 AM CST, 13 minutes earlier.

Area forecast discussion, Oct 11, 7:50 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 AM CDT THU OCT 11 2001

WILL UPDATE TEXAS ZONES TO INCLUDE TORNADO WATCH ACROSS EAST TEXAS
IN EFFECT THROUGH 100 PM CDT. ALSO POTENTIAL FOR HEAVY RAINFALL WILL
CONTINUE THROUGH THE MORNING ESPECIALLY ACROSS NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS WHERE FLOODING HAS ALREADY OCCURRED.

09

.SHV...NONE.

In the hours before

Local storm report, Oct 11, 4:50 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 AM CDT THU OCT 11 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0200 AM    PLAIN DEALING             LA   FLOODING
10/11/01   BOSSIER                        WATER INTO HOUSE NORTH OF
                                          PLAIN DEALING. REPORTED BY
                                          LAW ENFORCEMENT.

0400 AM    JEFFERSON                 AR   FLOODING
10/11/01   COLUMBIA                       RAILROAD UNDERPASS UNDER
                                          WATER 1/2 MILE EAST OF
                                          COUNTY LINE ON HWY 82.
                                          18 WHEELER DAMAGED
                                          ATTEMPTING TO CROSS.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0500 AM    STAMPS                    AR   FLOODING
10/11/01   LAFAYETTE                      FULLER MILL ROAD CLOSED
                                          DUE TO WATER. REPORTED BY
                                          LAW ENFORCEMENT.
Special weather statement, Oct 11, 5:36 AM CST, 2 hours 27 minutes before
ARZ061-070>072-LAZ002-TXZ112-111400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 AM CDT THU OCT 11 2001

OVERNIGHT FLOODING HAS RECEDED IN SOME AREAS...AND WILL
SLOWLY RECEDE IN OTHERS THIS MORNING. FLOODING HAS PRODUCED
TRAVELING HAZARDS ACROSS PORTIONS OF SOUTHWEST ARKANSAS...
WHERE LAW ENFORCEMENT REPORTS THAT WATER ON ROADWAYS HAS
CONTRIBUTED TO EARLY MORNING ACCIDENTS. MOTORISTS ARE URGED
TO REDUCE SPEED AND EXERCISE GREAT CAUTION THIS MORNING.
DO NOT DRIVE INTO WATERS OF UNKNOWN DEPTH...AND AVOID
ENTERING WATER THAT IS SWIFTLY FLOWING.

ADDITIONAL RAIN WILL LIKELY FALL AT TIMES...THIS MORNING AND
EARLY AFTERNOON...WHICH MAY AGGRAVATE FLOODING CONDITIONS.
BE PREPARED TO ACT QUICKLY IF FLOODING OCCURS...BY MOVING TO
HIGHER GROUND.

The radar

The Shreveport radar (KSHV), 54 km away, was scanning. The volume nearest the first event began at 14:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
October 11, 8:03 AM CST
Where
Harrison County, 3 mi NW of Marshall
Measured
52 kt (60 mph)
Injuries
1 direct, 0 indirect
Reported by
LAW ENFORCEMENT
Coordinates
32.567, -94.400

A tree was blown over onto a man causing extensive injuries.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, October 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269389.